Alert archive / California / Winter Storm Warnings in 2010

Winter Storm Warning 2, NWS Eureka, CA

February 25, 2010

NWS Eureka, CA issued this winter storm warning at Feb 25, 2010, 3:00 PM PST. It took effect at Feb 26, 2010, 3:00 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2010, 3:00 PM PST (23:00 UTC)
In effect from
Feb 26, 2010, 3:00 AM PST
Expired
Feb 26, 2010, 10:11 PM PST
In force
19 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WWUS46 KEKA 252256
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST THU FEB 25 2010

...STRONG STORM TO BRING HEAVY SNOW TO HIGHER ELEVATIONS LATE
TONIGHT THROUGH FRIDAY NIGHT...

A STRONG STORM WILL AFFECT NORTHERN CALIFORNIA BEGINNING LATE
TONIGHT. SNOW LEVELS WILL RISE TO ABOVE 5000 FEET LATE TODAY AS A
WARM FRONT MOVES ACROSS THE REGION. A COLD FRONT PASSING THROUGH
EARLY FRIDAY MORNING WILL CAUSE SNOW LEVELS TO DROP...LOWERING TO
NEAR 4000 FT BY FRIDAY EVENING. VALLEYS IN EASTERN TRINITY COUNTY
MAY SEE LIGHT SNOW FALL AS LOW AS 2500 FEET EARLY FRIDAY MORNING.

CAZ004-261330-
/O.UPG.KEKA.WS.A.0003.100226T0600Z-100227T1200Z/
/O.NEW.KEKA.WS.W.0002.100226T1100Z-100227T0700Z/
UPPER TRINITY RIVER-
300 PM PST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 11 PM PST FRIDAY
ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR HEAVY SNOW WHICH IS IN EFFECT FROM 3
AM TO 11 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW WILL FALL ABOVE 5000 FEET LATE TONIGHT. SNOW LEVELS WILL
  FALL TO NEAR 4000 FEET ON FRIDAY...AND THEN TO 3500 FEET FRIDAY
  NIGHT THROUGH SATURDAY MORNING.

* 4 TO 6 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 5000 FEET LATE
  TONIGHT. 

* AN ADDITIONAL 8 TO 10 INCHES OF SNOW ACCUMULATION IS LIKELY
  ABOVE 4000 FEET FRIDAY MORNING THROUGH FRIDAY EVENING.

* SNOW MAY FALL AS LOW AS 2500 FEET EARLY FRIDAY MORNING...WITH 1
  TO 2 INCHES OF ACCUMULATION POSSIBLE.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING
  CONDITIONS.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.


&&

$$
4 follow-up statements
062 
WWUS46 KEKA 261150
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PST FRI FEB 26 2010


CAZ004-262000-
/O.CON.KEKA.WS.W.0002.000000T0000Z-100227T0700Z/
UPPER TRINITY RIVER-
350 AM PST FRI FEB 26 2010

...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
PM PST THIS EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
11 PM PST THIS EVENING. 

* SNOW LEVELS WILL FALL TO NEAR 4000 FEET THIS AFTERNOON...AND
  THEN TO 3500 FEET FRIDAY NIGHT THROUGH SATURDAY MORNING.

* 6 TO 8 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 5000 FEET
  TODAY.

* AN ADDITIONAL 2 TO 4 INCHES OF SNOW ACCUMULATION IS LIKELY 
  ABOVE 4000 FEET TONIGHT.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
268 
WWUS46 KEKA 261721 AAA
WSWEKA

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
921 AM PST FRI FEB 26 2010

CAZ004-270130-
/O.NEW.KEKA.WW.Y.0007.100226T1721Z-100227T0700Z/
/O.CON.KEKA.WS.W.0002.000000T0000Z-100227T0700Z/
UPPER TRINITY RIVER-
921 AM PST FRI FEB 26 2010

...WINTER WEATHER ADVISORY IN EFFECT ABOVE 4000 FEET UNTIL 11 PM
PST THIS EVENING... 
...WINTER STORM WARNING REMAINS IN EFFECT ABOVE 5000 FEET UNTIL
11 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 11 PM PST THIS EVENING. A WINTER STORM WARNING REMAINS IN
EFFECT ABOVE 5000 FEET UNTIL 11 PM PST THIS EVENING.

* SNOW LEVELS AROUND 5500 FEET WILL FALL TO NEAR 4000 FEET EARLY
  THIS AFTERNOON...AND THEN DOWN TO 3500 FEET BY SATURDAY MORNING.

* 6 TO 8 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 5000 
  FEET THROUGH LATE TONIGHT. 

* IN ADDITION...2 TO 5 INCHES OF SNOW ACCUMULATION IS EXPECTED
  ABOVE 4000 FEET THROUGH LATE TONIGHT.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK
  THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND
  BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
670 
WWUS46 KEKA 262306
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PST FRI FEB 26 2010

CAZ004-270700-
/O.CON.KEKA.WS.W.0002.000000T0000Z-100227T0700Z/
/O.CON.KEKA.WW.Y.0007.000000T0000Z-100227T0700Z/
UPPER TRINITY RIVER-
306 PM PST FRI FEB 26 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS
EVENING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS
EVENING. A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN
EFFECT UNTIL 11 PM PST THIS EVENING. 

* SNOW LEVELS WILL CONTINUE TO FALL TO NEAR 4000 FEET THIS
  EVENING...AND THEN DOWN TO 3500 FEET BY SATURDAY MORNING.

* 6 TO 8 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 5000 
  FEET THROUGH LATE EVENING.

* 2 TO 5 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 4000 FEET
  THROUGH LATE EVENING.

* IN ADDITION...GUSTY WINDS WILL RESULT IN AREAS OF BLOWING SNOW
  WITH REDUCED VISIBILITY.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK
  THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELING AND
  BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
384 
WWUS46 KEKA 270611
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1011 PM PST FRI FEB 26 2010

CAZ004-270715-
/O.CAN.KEKA.WS.W.0002.000000T0000Z-100227T0700Z/
/O.CAN.KEKA.WW.Y.0007.000000T0000Z-100227T0700Z/
UPPER TRINITY RIVER-
1011 PM PST FRI FEB 26 2010

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER
STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 25, 2:00 PM PST, 1 hour earlier.

Area forecast discussion, Feb 25, 2:00 PM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
200 PM PST THU FEB 25 2010

.SYNOPSIS...A STRONG STORM WILL BRING HEAVY RAINS AND HIGH
ELEVATION SNOW TO NORTHWEST CALIFORNIA LATE TONIGHT THROUGH
FRIDAY NIGHT.

&&

.DISCUSSION...RADAR SHOWED A BAND OF LIGHT RAIN SHOWERS MOVING
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA THIS AFTERNOON.
THESE SHOWERS HAVE PRODUCED ONLY A FEW HUNDREDTHS OF AN INCH OF
RAIN. SATELLITE IMAGERY SHOWED THE MAIN BRUNT OF THE INCOMING
STORM WEST OF 130W AS OF 200 PM. THE MAJORITY OF THE MODELS HAVE
COME INTO AGREEMENT WITH THE POSITION OF THE LOW AND THE TIMING OF
MAX PRECIP. THE SLOW EASTWARD MOVEMENT OF THE LOW COUPLED WITH A
SUBTROPICAL MOISTURE PLUME WILL RESULT IN MODERATE TO HEAVY
RAIN...LATE TONIGHT THROUGH FRIDAY. FROM LATE TONIGHT THROUGH FRI
EXPECT TOTAL RAINFALL AMOUNTS OF 1-3 INCHES ACROSS THE ENTIRE
AREA...WITH WETTER SPOTS IN THE KING RANGE AND IN DEL NORTE
COUNTY RECEIVING UP TO 5 INCHES.

MAIN FORECAST CHALLENGE CONTINUES TO BE SNOW LEVELS. MODELS SHOW
THAT SNOW LEVELS WILL RISE AS WARM/MOIST AIR SPREADS INTO THE AREA
AHEAD OF A WARM FRONT TONIGHT. SNOW LEVELS SHOULD FALL ON FRIDAY
AFTER A COLD FRONT MOVES THROUGH IN THE AFTERNOON. LATEST SURFACE
OBSERVATIONS SUPPORT SNOW FALL ABOVE 4500 TO 5000 FEET
TONIGHT...WITH DEW POINT ONLY IN THE MID TO UPPER 30S. WE DID GO
FORWARD WITH A HEAVY SNOW WARNING ABOVE 4000-5000 FEET LATE
TONIGHT THROUGH FRIDAY. COLD TRAPPED AIR AND HEAVY PRECIP RATES
IN NORTHEASTERN TRINITY MAY ALSO RESULT IN SNOW DOWN TO 2500 TO
3500 FEET ON FRIDAY. HOWEVER...IT APPEARS SIGNIFICANT SNOWFALL
WILL BE ABOVE 4500 TO 5000 FEET.

FOR THE EXTENDED...A RIDGE LOOKS TO BUILD SAT NIGHT INTO SUNDAY
AND SHOULD HOLD THROUGH MONDAY FOR DRY AND STABLE WEATHER. A NEW
SYSTEM APPROACHES EARLY NEXT WEEK FOR ANOTHER CHANCE OF RAIN.
TIMING OF THIS TROUGH IS STILL UNCERTAIN AND THE RAIN MAY LINGER
INTO WED. THUS MAINTAINED A NEAR CLIMO FORECAST...EVEN THOUGH 12Z
GFS INDICATES A RIDGE BUILDING ON WED. DJB

&&

.AVIATION...A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION
TONIGHT AND FRIDAY. SOUTHERLY WINDS WILL CONTINUE TO INCREASE AND
BECOME GUSTY THIS LATE AFTERNOON AND EVENING. NON-CONVECTIVE LLWS
WILL BE LIKELY TONIGHT AS A STRONG LOW LEVEL JET MOVES INTO THE
AREA. CONDITIONS WILL DETERIORATE TO PREVAILING MVFR WITH AREAS OF
IFR CONDITIONS IN THE HEAVIER PRECIPITATION (SNOW IN HIGHER
ELEVATIONS) OVERNIGHT TONIGHT AND FRIDAY MORNING. HENRY

&&

.MARINE...SOUTHERLY WINDS WILL CONTINUE TO INCREASE RAPIDLY THIS
LATE AFTERNOON AND EVENING. GALE FORCE WINDS WILL AFFECT THE
NORTHERN AND NORTHERN PORTION OF THE SOUTHERN OUTER WATERS...AND
GALE FORCE GUSTS ARE EXPECTED ALONG THE COAST THROUGH EARLY FRIDAY.
WIND WAVES WILL ALSO BUILD RAPIDLY...MAKING SEAS VERY HAZARDOUS THIS
LATE AFTERNOON THROUGH EARLY FRIDAY. A GALE AND HAZARDOUS SEAS
WARNING ARE IN EFFECT ACCORDINGLY. WINDS WILL DIMINISH
FRIDAY...MAINLY IN THE AFTERNOON...BUT REMAIN ABOVE SMALL CRAFT
ADVISORY CRITERIA. THE ASSOCIATED LARGE WSW SWELL OF 16 TO 17 FEET
AROUND 15 SECONDS IS STILL PROGGED TO REACH OUR WATERS SATURDAY.
THIS SWELL WILL RESULT IN HIGH SURF ALONG THE COAST...BUT BREAKERS
ARE EXPECTED TO REMAIN UNDER ADVISORY LEVELS. ANOTHER LARGE WESTERLY
SWELL AROUND 16 FT IS EXPECTED TO BUILD INTO THE WATERS BY TUESDAY.
HENRY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FROM 3 AM
TO 11 PM PST FRIDAY ABOVE 4000 FEET FOR THE CAZ004. SMALL CRAFT
ADVISORY UNTIL 4 PM PST THIS AFTERNOON PZZ450-455-470-475. GALE
WARNING UNTIL 6 AM PST FRIDAY PZZ450-455-470-475. HAZARDOUS SEAS
WARNING UNTIL 6 AM PST FRIDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 25, 2:58 PM PST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PST THU FEB 25 2010

CAZ001>003-076-261430-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
258 PM PST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG STORM WILL BRING A WIDESPREAD 1 TO 3 INCHES OF RAIN AND
HIGHER ELEVATION SNOW TONIGHT AND FRIDAY. RAINFALL TOTALS UP TO 5
INCHES WILL BE POSSIBLE IN FAVORED LOCATIONS SUCH AS KING RANGE.
LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE
POSSIBLE...ESPECIALLY IN LOW LYING AREAS.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG STORM WILL CONTINUE TO BRING PERIODS OF HEAVY RAIN AND
HIGHER ELEVATION SNOW FRIDAY. LOCALIZED MINOR FLOODING
AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING
AREAS.

THE COMBINATION OF THE STORM SURGE AND HIGH TIDE WILL RESULT IN
MINOR FLOODING ACROSS THE KING SALMON AREA LATE FRIDAY MORNING.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ004-261430-
UPPER TRINITY RIVER-
258 PM PST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 11 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER STORM WARNING ABOVE 4000 FEET IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER STORM WARNING ABOVE 4000 FEET IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND TOTALS TO
THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:25 AM PSTGale WarningEKA28 hr
Feb 25, 2:25 AM PSTHazardous Seas WarningEKA28 hr

Nearby

Winter Storm Warnings in California, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.